Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Feb 22, 2016, 3:20 PM EST for Upson County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2016, 3:20 PM EST (20:20 UTC)
- Expired
- Feb 22, 2016, 3:45 PM EST
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Upson County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS82 KFFC 222020
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EST MON FEB 22 2016
GAZ069-079-222045-
TALBOT GA-UPSON GA-
320 PM EST MON FEB 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT AND UPSON
COUNTIES UNTIL 345 PM EST...
AT 320 PM EST...A STRONG THUNDERSTORM WAS NEAR LINCOLN PARK...OR NEAR
THOMASTON...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...YATESVILLE...LINCOLN PARK...THE ROCK...SUNSET VILLAGE...
BIG LAZER CREEK WMA...REDBONE CROSSROADS...SALEM...LOGTOWN AND
HANNAHS MILL.
LAT...LON 3299 8421 3299 8416 3289 8412 3280 8412
3280 8415 3275 8417 3276 8443 3285 8447
TIME...MOT...LOC 2020Z 252DEG 18KT 3281 8440
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 22, 2:47 PM EST, 33 minutes earlier.
Area forecast discussion, Feb 22, 2:47 PM EST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EST MON FEB 22 2016 ...SIGNIFICANT SEVERE EVENT POSSIBLE TUE NIGHT AND WEDNESDAY... .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... CURRENT SURFACE ANALYSIS SHOWS A DIFFUSE FRONTAL BOUNDARY FROM THE GULF COAST THROUGH CENTRAL ALABAMA AND GEORGIA AND INTO THE WESTERN CAROLINAS. THE MOST SUSTAINED MODERATE TO HEAVY RAINFALL THIS FAR TODAY HAS BEEN ALONG AND NORTH OF THIS BOUNDARY AS WEAK UPPER LEVEL IMPULSES RIDE OVER THE FRONT. CONTINUE TO SEE EMBEDDED THUNDERSTORMS AS WELL ASSOCIATED WITH THESE INDIVIDUAL SHORTWAVES WITH CURRENT ACTIVITY AFFECTING PORTIONS OF NE GEORGIA. ANOTHER NEW BATCH IS TRYING TO DEVELOP ACROSS WEST CENTRAL GEORGIA AS WELL AND ALL THIS IS DOING IS PRIMING US FOR MORE SIGNIFICANT RAINFALL IN COMING DAYS WHICH WILL ALMOST CERTAINLY LEAD TO FLOOD ISSUES. BY TONIGHT...WITH APPROACHING MORE SIGNIFICANT SHORTWAVE...SURFACE FRONT WILL BEGIN TO LIFT NORTH ACROSS THE AREA TO RESIDE ACROSS THE FAR NORTHERN TIER BY 06Z. MEANWHILE...WEDGE BUILDS INTO THE CAROLINAS WHICH LOOKS TO ADD A FURTHER FOCUS FOR ENHANCED RAINFALL. WILL CONTINUE THE HIGH RAIN CHANCES ALTHOUGH THERE WILL BE PERIODS IN BETWEEN BANDS WHERE THE RAIN WILL ABATE. SAME CAN BE SAID FOR MUCH OF TUESDAY AS WE HAVE GOOD SYNOPTIC LIFT SETUP AND WEAK SHORTWAVES BUT VERY LITTLE IF ANY INSTABILITY TO WORK WITH. THIS WILL TRANSLATE INTO PERIODS OF SHRA AND EMBEDDED THUNDERSTORMS WITH AN ADDITIONAL QUARTER TO HALF INCH QPF WITH ISOLATED HIGHER AMOUNTS. MAIN EVENT HOWEVER WILL BE OVERNIGHT TUESDAY INTO WEDNESDAY MORNING. INGREDIENTS COMING TOGETHER AND CONFIDENCE IS INCREASING FOR A POTENTIALLY SIGNIFICANT SEVERE EVENT AREAWIDE INCLUDING THE PROSPECTS FOR ISOLATED TORNADOES AND STRONG DAMAGING WINDS. VERY IMPRESSIVE DEEP LAYER SHEAR OVER 100 KTS AS WELL AS COMPOSITE INDICES SUCH AS SIGNIFICANT TORNADO PARAMETER SHOWING VALUES IN EXCESS OF 6 INDICATE THIS WILL LIKELY BE A STRONGER SYSTEM THAN WE HAVE SEEN IN QUITE SOME TIME. GIVEN THESE FACTS THOUGH...THE LIMITING FACTOR WILL CONTINUE TO BE INSTABILITY AND WILL NEED TO MONITOR HOW MUCH WEDGE CUTS OFF SIGNIFICANT INSTABILITY AND HOW MUCH GULF COAST CONVECTION INFLUENCES THE AREA. FEELING AT THIS MOMENT IS THAT THE SYSTEM IS DYNAMIC ENOUGH THAT NONE OF THE ABOVE MITIGATING ISSUES WILL MATTER AND WE WILL SEE SEVERE STORMS WITH TORNADOES. ADDING TO THE COMPLEXITIES WILL BE THE FACT THAT THIS WILL LIKELY BE QLCS AS OPPOSED TO DISCRETE SUPERCELLS AND TORNADOES WILL LIKELY BE EMBEDDED WITHIN STRONG WIND FLOW PATTERN. DEESE .LONG TERM /WEDNESDAY THROUGH MONDAY/... NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST. EXTENDED PERIOD BEGINS WITH AFOREMENTIONED LOW LIFTING INTO THE TENNESSEE VALLEY AND ASSOCIATED SQUALL EXITING THE STATE. BEHIND THE CONVECTION...WRAP AROUND MOISTURE WILL PROVIDE AN OPPORTUNITY FOR A WINTRY MIX ACROSS THE HIGHER ELEVATIONS OF NORTH GEORGIA OVERNIGHT WEDNESDAY INTO THURSDAY MORNING. BEHIND THIS SYSTEM COOLER AIR FILTERS INTO THE STATE WITH A MARKED CHANGE IN TEMPERATURES THURSDAY AND FRIDAY WITH HIGHS IN THE UPPER 40S AND 50S ACROSS A MAJORITY OF THE AREA. A SLIGHT WARM UP IS EXPECTED INTO THE WEEKEND. THE NEXT SYSTEM APPROACHES THE STATE NEXT LATE SUNDAY...AND ALTHOUGH EXTENDED MODELS AGREE WITH THE OVERALL SYNOPTIC SITUATION...TIMING DIFFERS SLIGHTLY WITH THE NEXT FRONT TO PUSH INTO THE STATE. FOR NOW THE ECMWF TRAILS THE SLIGHTLY FASTER /6-12 HRS AHEAD/ GFS. COULD SEE SOME ACTIVITY AS EARLY AS SUNDAY NIGHT/MONDAY MORNING. 31/01 && .HYDROLOGY... AN ESF HAS BEEN ISSUED FOR THE AREA WITH DETAILS ON RAINFALL INCLUDED WITHIN IT. WE ARE ANTICIPATING ISSUING A FLOOD WATCH EITHER LATER THIS EVENING OR ON THE MIDNIGHT SHIFT. && .AVIATION... 18Z UPDATE... YET ANOTHER DAY WITH A PLETHORA OF CIG CATEGORIES OUT THERE...ESPECIALLY AS RELATES TO THE ATL AREA TERMINALS. EXPECT MAINLY VFR CIGS FOR ATL FOR THE REMAINDER OF THE AFTERNOON WITH JUST A TEMPO FOR MVFR CONDITIONS. MOST OF THE MORE CONCENTRATED TSRA HAVE LIFTED NORTH OF THE TERMINALS AND HAVE CHOSEN NOT TO INCLUDE MENTION IN ANY TEMPOS AT THIS TIME. INSTEAD WILL ADDRESS NEED IN EACH 2 HOUR AMD WINDOW. ADDITIONAL SHRA POSSIBLE THIS EVENING BUT SHOULD TRANSITION TO MORE -RA AND DZ OVERNIGHT WITH LIFR CIGS DEVELOPING AT ALL BU MCN AND AHN. FEELING NEXT BEST TSRA WINDOW WILL NOT BE UNTIL AFTER 21Z TUE. //ATL CONFIDENCE...18Z UPDATE... MEDIUM ON TSRA AND LIFR POTENTIAL. HIGH ON ALL REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 60 53 64 / 90 70 90 90 ATLANTA 55 64 55 60 / 90 80 100 90 BLAIRSVILLE 49 55 48 60 / 90 70 100 100 CARTERSVILLE 55 62 52 61 / 90 80 100 90 COLUMBUS 57 72 59 61 / 80 70 90 80 GAINESVILLE 53 55 50 62 / 90 80 100 90 MACON 56 72 60 67 / 60 70 80 90 ROME 55 63 52 59 / 80 80 100 90 PEACHTREE CITY 55 67 55 61 / 90 80 100 90 VIDALIA 57 75 60 71 / 30 50 70 70 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....01 AVIATION...DEESE
Hazardous weather outlook, Feb 22, 9:13 AM EST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 913 AM EST MON FEB 22 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231415- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 913 AM EST MON FEB 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SHOWERS WITH ISOLATED THUNDERSTORMS EXPECTED TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... GUSTY WINDS...FREQUENT LIGHTNING AND PERIODS OF HEAVY RAIN. DISCUSSION... A FRONT WILL SAG INTO CENTRAL GEORGIA TODAY AND STALL...PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORM DEVELOPMENT INTO TONIGHT. INSTABILITY IS LIMITED...AND SEVERE STORMS ARE NOT EXPECTED. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED DUE TO HIGH ATMOSPHERIC MOISTURE CONTENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AFTER A BREAK IN ACTIVITY TONIGHT THROUGH EARLY TUESDAY...THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE TUESDAY INTO WEDNESDAY MORNING...AND SEVERE STORMS ARE POSSIBLE THROUGH WEDNESDAY AFTERNOON AS A SQUALL LINE MOVES THROUGH THE STATE. AT THIS TIME DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE. IN ADDITION...WITH AMPLE MOISTURE REMAINING ACROSS THE STATE...HEAVY RAIN /AROUND 1 INCH PER DAY/ WILL KEEP THE FLOODING RISK HIGH. HAZARDOUS WEATHER IS NOT EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Feb 22, 3:20 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EST MON FEB 22 2016
GAZ069-079-222045-
TALBOT GA-UPSON GA-
320 PM EST MON FEB 22 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALBOT AND UPSON
COUNTIES UNTIL 345 PM EST...
AT 320 PM EST...A STRONG THUNDERSTORM WAS NEAR LINCOLN PARK...OR NEAR
THOMASTON...MOVING EAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
THOMASTON...YATESVILLE...LINCOLN PARK...THE ROCK...SUNSET VILLAGE...
BIG LAZER CREEK WMA...REDBONE CROSSROADS...SALEM...LOGTOWN AND
HANNAHS MILL.
LAT...LON 3299 8421 3299 8416 3289 8412 3280 8412
3280 8415 3275 8417 3276 8443 3285 8447
TIME...MOT...LOC 2020Z 252DEG 18KT 3281 8440Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.